New York, 2023

Damaging Winds in New York, September 7, 2023

September 7, 2023 · NWS BUF · 8 events in 2 counties and zones

Out ahead of a cold front during the last very warm and humid day of a recent stretch of hot weather, thunderstorms developed mid to late afternoon from central Pennsylvania to central New York. A line of severe storms developed in this area and lifted north across the Finger Lakes and eventually the eastern Lake Ontario region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

Out ahead of a cold front during the last very warm and humid day of a recent stretch of hot weather, thunderstorms developed mid to late afternoon from central Pennsylvania to central New York. A line of severe storms developed in this area and lifted north across the Finger Lakes and eventually the eastern Lake Ontario region. Several reports of wind damage were received as these storms moved through, especially over Oswego and Lewis counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Sep 7, 5:45 PM EST, 13 minutes earlier.

Area forecast discussion, Sep 7, 5:45 PM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
645 PM EDT Thu Sep 7 2023

.SYNOPSIS...
Showers and thunderstorms ahead of main cold front will end
overnight. Cold front moves through on Friday with greatest risk of
rain to the east. Unfortunately, the cooling trend behind the front
will be accompanied by unsettled conditions with frequent chances
for showers and possible thunderstorms.

&&

.NEAR TERM /THROUGH FRIDAY/...
Have been following northern edge of shortwave lifting over eastern
PA. Nearly continuous arc of thunderstorms with frequent lightning
stretches from Ontario county to southern Cayuaga county and east
across central NY. This convection buoyed by sufficient low-level
shear will track north into the southeast Lake Ontario region this
evening producing a risk of strong to severe wind gusts and brief
heavy downpours. Elsewhere, a few storms tried to get going along
lake breeze convergence zone inland from Lake Erie toward Genesee
Valley, but thus far with limited large scale shear, this activity
has been weaker with scattered showers and isolated lightning.

Later tonight...the weak axis of PVA will move east of our region
while a subtle cold frontal boundary will stall somewhere close to
the western counties. This scenario will allow showers and
thunderstorms (mainly east of the Genesee valley) to taper off from
west to east...as weak subsidence will take over between the exiting
feature and the base of the longwave trough over Michigan. There may
be a few spotty showers or drizzle near the frontal boundary across
Western NY tonight.

Conditions will remain somewhat unsettled on Friday, mainly
across southern and eastern sections. The frontal boundary and
diurnal instability may produce scattered showers and isolated
thunderstorms. Elsewhere, deep moisture and the northerly
flow will cause cloud cover to persist for most of the day which
will keep high temperatures in the 70s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Broad upper trough will remain across the Great Lakes region through
this weekend, while a strengthening Bermuda High tries to ridge
northwest toward the Mid Atlantic and New England coastline. The
latter of these two features may have an impact on steadier
precipitation location with regard to the positioning of a quasi-
stationary surface frontal boundary. The details...

Surface boundary will sag a bit to the southeast across southeastern
NYS and western New England for Friday night and Saturday. This will
allow the more widespread showers and storms to remain southeast of
our forecast area with the boundary further away. Precipitation
chances will range from mainly dry across our far northwestern
zones, to low to mid Chc range toward our southeastern zones.

The Saturday night through Sunday night timeframe will now bring the
aforementioned expanding Bermuda Ridge into play. As this occurs, it
will help nudge the lingering surface boundary a bit back to the
northwest toward our forecast area. This will also bring better
chances for precip back northwestward across our region as you would
expect. In addition, model guidance continues to advertise a couple
disturbances rippling north along the boundary, which will only
enhance shower and storm chances during this timeframe. Best
coverage will be across the southeastern portions of the area where
Lkly PoPs will be in place for Sunday through Sunday evening at this
point, with high Chc PoPs further northwest. Following the passage
of the second wave, surface front will take a jog back southeast
with more widespread activity tapering off from northwest to
southeast across our region Sunday night.

Otherwise, temperatures will be cooler with highs near average on
Saturday, and near to possibly even a bit below normal by Sunday.
That said, it will still be a bit on the muggy side with dew points
mainly in the low to mid 60s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Unsettled weather will persist Monday as a weakening mid level
trough will continue to gradually advance northeast across the
eastern Great Lakes. Additionally, a frontal zone will continue to
be stalled across the Atlantic Coast where several weak baroclinic
waves will likely advance northward along the boundary containing
deeper moisture and frontogenetic forcing. Overall this may support
rain chances to sprawl westward into the eastern Great Lakes region
Sunday into early Monday.

As the mid-level trough pulls away from the area, the aforementioned
frontal boundary will finally start to pull east making way for a
weak ridge to push into the area. With the ridge overhead, a brief
period of dry weather will grace the region Monday night.

The next mid-level trough will dig and strengthen across the Great
Lakes Tuesday through Wednesday while eventually forming into a
closed low by Thursday. This will support a surface low and
associated frontal boundary to push southeast across the region
Tuesday and Wednesday, therefore returning the increased chances of
showers and thunderstorms. While the surface low pulls northeast
into New England, surface high pressure will push east into the
region. This will introduce some dry air to the region. A battle
between wrap around moisture and the dry air will continue to
support rain showers and afternoon thunderstorms Thursday.

With the troughing pattern overhead throughout the first half of the
next week, temperatures will start of near normal before dropping
slightly below normal by mid week.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Mainly VFR conditions this evening with possible scattered IFR or
MVFR cigs briefly. One noteable exception will be at ART later this
evening as complex of thundestorms with gusty winds and heavy rain
moves in from the south 00z-03z. IFR conditions likely there as
these storms move through.

A weak cold front will move through with cigs lowering to IFR/MVFR
with the frontal passage later tonight. Lower cigs may move in at
KBUF/KART/KIAG ahead of the front also, as moisture get squeezed
just ahead of the front. Patchy fog with vsby restrictions could
also cause MVFR/IFR conditons.

On Friday, expect a very gradual improvement to MVFR during the
morning hours, with some sites improving to VFR by Friday
afternoon.

Outlook...

Friday night through Sunday...VFR/brief MVFR due to a chance of
showers and thunderstorms each day. Showers/storms will be most
widespread during the afternoon and early evening.

Monday and Tuesday...Mainly VFR. A small chance of showers.

&&

.MARINE...
A weak sfc pressure gradient will remain in place across the Lower
Great lakes ahead of an approaching cold front. The main risk of
thunderstorms with gusty winds from this evening will be over
eastern sections of Lake Ontario.

A cold front will cross Lake Erie tonight before stalling about half
way across Lake Ontario. Winds and waves will remain well below
small craft advisory criteria. The only issue could be a slight
chance for waterspouts late as cooler air arrives.

The pseudo stationary frontal boundary over Lake Ontario Friday
morning will slowly push east during the course of the afternoon. A
shower cannot be ruled out over the region...but the vast majority
of the day will be characterized by rainfree conditions with
generally light winds and minimal wave action.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Apffel/JLA/RSH
NEAR TERM...Apffel/JLA/RSH
SHORT TERM...JM
LONG TERM...EAJ
AVIATION...Apffel/JLA
MARINE...Apffel/JLA/RSH
Hazardous weather outlook, Sep 7, 3:41 AM EST, 14 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
441 AM EDT Thu Sep 7 2023

NYZ001>003-010>013-019>021-085-080900-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Chautauqua-Cattaraugus-Allegany-Southern Erie-
441 AM EDT Thu Sep 7 2023

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Showers and thunderstorms today could include tropical downpours
with localized rainfall amounts of an inch or so possible in less
than an hours time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>008-014-080900-
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Ontario-
441 AM EDT Thu Sep 7 2023

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Showers and thunderstorms this afternoon and evening will contain
tropical downpours that could produce localized rainfall amounts of
an inch or two. This could lead to isolated flash flooding. There
will also be the risk that some storms could contain wind gusts in
excess of 40 mph.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ044-045-064-065-080900-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
441 AM EDT Thu Sep 7 2023

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Today and tonight.

Thunderstorms this afternoon and evening may be strong to severe
with a risk of strong gusty winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042-043-062-063-SLZ022-024-080900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
441 AM EDT Thu Sep 7 2023

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Sep 7, 3:15 PM EST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Buffalo NY
415 PM EDT Thu Sep 7 2023

NYZ012-021-072115-
Allegany NY-Wyoming NY-
415 PM EDT Thu Sep 7 2023

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL WYOMING AND
ALLEGANY COUNTIES THROUGH 515 PM EDT...

At 415 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Canisteo to near Wellsville to 7 miles north of
Shinglehouse. Movement was northwest at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Alfred, Belfast, Cuba, Rushford, Houghton, Caneadea, Friendship,
Scio, Bolivar, Andover, Belmont, Angelica, Canaseraga, Almond,
Richburg, West Almond, Birdsall, Short Tract, Fillmore, and Swain.

This includes Interstate 86 between exits 28 and 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4252 7831 4252 7838 4253 7838 4252 7784
      4247 7784 4247 7772 4217 7774 4215 7792
      4202 7831
TIME...MOT...LOC 2015Z 157DEG 16KT 4226 7763 4219 7796 4207 7819

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Mitchell
Special weather statement, Sep 7, 3:35 PM EST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Buffalo NY
435 PM EDT Thu Sep 7 2023

NYZ019-072100-
Chautauqua NY-
435 PM EDT Thu Sep 7 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHAUTAUQUA COUNTY
THROUGH 500 PM EDT...

At 434 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lottsville, or 15 miles southwest of Jamestown, moving northeast at
25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jamestown, Lakewood, Falconer, Clymer, Jamestown West, Frewsburg,
Busti, Gerry, Celoron, Panama, Bemus Point, Niobe, Stow, Ellery
Center, and Ashville.

This includes Interstate 86 between exits 8 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4200 7965 4203 7968 4224 7924 4201 7907
      4200 7911
TIME...MOT...LOC 2034Z 240DEG 23KT 4199 7949

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Mitchell
Special weather statement, Sep 7, 3:51 PM EST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Buffalo NY
451 PM EDT Thu Sep 7 2023

NYZ013-014-072130-
Ontario NY-Livingston NY-
451 PM EDT Thu Sep 7 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LIVINGSTON AND
SOUTHWESTERN ONTARIO COUNTIES THROUGH 530 PM EDT...

At 450 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cohocton, or 10 miles southeast of Dansville, moving north at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dansville, Conesus, Naples, Springwater, Canadice, Ossian,
Canaseraga, Ossian Center, Bristol Mountain, and Hunt Hollow.

This includes Interstate 390 between exits 4 and 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4247 7779 4278 7775 4276 7732 4271 7735
      4267 7736 4267 7737 4258 7737 4258 7766
      4253 7766 4253 7772 4247 7772
TIME...MOT...LOC 2050Z 192DEG 24KT 4249 7752

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Mitchell
Special weather statement, Sep 7, 4:03 PM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Buffalo NY
503 PM EDT Thu Sep 7 2023

NYZ003-004-072130-
Wayne NY-Monroe NY-
503 PM EDT Thu Sep 7 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WAYNE AND
NORTHEASTERN MONROE COUNTIES THROUGH 530 PM EDT...

At 503 PM EDT, Doppler radar was tracking a strong thunderstorm over
Irondequoit, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rochester, Greece, Irondequoit, Webster, Ontario, Charlotte, Union
Hill, and Rochester General Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4323 7719 4316 7766 4327 7770 4331 7759
      4328 7754 4332 7738 4333 7723
TIME...MOT...LOC 2103Z 252DEG 21KT 4322 7757

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Mitchell
Special weather statement, Sep 7, 4:24 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Buffalo NY
524 PM EDT Thu Sep 7 2023

NYZ003-013-014-072200-
Ontario NY-Livingston NY-Monroe NY-
524 PM EDT Thu Sep 7 2023

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN LIVINGSTON...
SOUTHEASTERN MONROE AND ONTARIO COUNTIES THROUGH 600 PM EDT...

At 523 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Conesus to Honeoye to near Kendaia.
Movement was north at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Geneva, Canandaigua, Avon, Victor, Honeoye Falls, Conesus, Bristol,
Lima, Clifton Springs, Phelps, Bloomfield, Rushville, Hemlock,
Honeoye, Farmington, Mendon, Gorham, East Bloomfield, Rush, and West
Bloomfield.

This includes the following highways...
 Interstate 390 between exits 8 and 11.
 Interstate 90 between exits 42 and 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4263 7777 4300 7772 4304 7748 4304 7714
      4301 7713 4301 7696 4287 7696 4286 7698
      4284 7697 4276 7698 4276 7731 4273 7734
      4268 7736 4268 7752
TIME...MOT...LOC 2123Z 185DEG 21KT 4269 7777 4277 7751 4278 7692

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Mitchell
Special weather statement, Sep 7, 5:05 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Buffalo NY
605 PM EDT Thu Sep 7 2023

NYZ003>006-013-014-072245-
Ontario NY-Livingston NY-Oswego NY-Wayne NY-Monroe NY-
Northern Cayuga NY-
605 PM EDT Thu Sep 7 2023

...A STRONG THUNDERSTORM WILL IMPACT WAYNE...NORTHEASTERN
LIVINGSTON...CAYUGA...SOUTHWESTERN OSWEGO...SOUTHEASTERN MONROE AND
ONTARIO COUNTIES THROUGH 645 PM EDT...

At 604 PM EDT, Doppler radar was tracking a line of strong
thunderstorms moving north at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rochester, Irondequoit, Oswego, Geneva, Canandaigua, East Rochester,
Webster, Fairport, Brighton, Fair Haven Beach State Park, Ontario,
Henrietta, Penfield, Newark, Williamson, Marion, Lyons, Palmyra,
Victor, and Honeoye Falls.

This includes Interstate 90 between exits 40 and 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4281 7768 4330 7758 4328 7754 4332 7738
      4333 7717 4331 7697 4339 7673 4345 7665
      4352 7649 4323 7647 4303 7650 4301 7696
      4282 7698
TIME...MOT...LOC 2204Z 184DEG 22KT 4303 7742

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Mitchell

The radar

The Ft Drum radar (KTYX), 65 km away, was scanning. The volume nearest the first event began at 22:58 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Oswego

When
September 7, 5:58 PM EST
Where
Oswego County, 1.22 mi NW of Central Square
Measured
51 kt (59 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
43.290, -76.170

A tree was downed in Hastings at State Route 49 and Canterbury Way.

Thunderstorm Wind, Oswego

When
September 7, 5:58 PM EST
Where
Oswego County, 0.69 mi S of Fulton
Measured
51 kt (59 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
43.310, -76.420

A tree was downed in Fulton on West 4th Street.

Thunderstorm Wind, Oswego

When
September 7, 6:04 PM EST
Where
Oswego County, 0.69 mi N of Suttons Corners
Measured
51 kt (59 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
43.340, -76.300

A tree was downed at State Route 3 and Besaw Road.

Thunderstorm Wind, Oswego

When
September 7, 6:06 PM EST
Where
Oswego County, 1.47 mi NNW of Suttons Corners
Measured
51 kt (59 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
43.350, -76.310

A tree was downed on Red Schoolhouse Road.

Thunderstorm Wind, Oswego

When
September 7, 6:29 PM EST
Where
Oswego County, 0.5 mi E of Pulaski
Measured
51 kt (59 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
43.570, -76.120

A tree was downed in Pulaski on North Jefferson Street.

Thunderstorm Wind, Oswego

When
September 7, 6:32 PM EST
Where
Oswego County, 1.65 mi ESE of Redfield
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
43.520, -75.800

Trees and wires were downed in Redfield on Mc Caw Road.

Thunderstorm Wind, Oswego

When
September 7, 6:32 PM EST
Where
Oswego County, 0.85 mi SE of Redfield
Measured
51 kt (59 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
43.520, -75.820

A tree was downed in Redfield at County Route 17 and Waterbury Road.

Thunderstorm Wind, Lewis

When
September 7, 7:11 PM EST
Where
Lewis County, 1.7 mi SE of New Bremen
Measured
51 kt (59 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
43.810, -75.410

A tree was downed blocking Hodge Road in the Town of Watson.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2023Every state in 2023This day in weather historyWarnings in New York, September 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1131903, 1131905, 1131907, 1131908, 1131910, 1131915, 1131916, 1131918.